Just curious if anyone else has severe tinnitus and hair loss from this medication. I'm on one grain and my levels look good. More hair loss on this compared to Tirosint same equivalent dosage. Also fatigue in the afternoon, falling asleep trying to watch anything on the TV by 8:00. TSH is 1.70 and my T3 and T4 are high normal. I think I felt better on the Tirosint except I was hungry all the time !!! And fatter !! Lol
side effects from nature thyroid: Just curious if... - Thyroid UK
Do you have the exact number - results and ranges? Because there's no such thing as 'normal'. However, your TSH does look high for someone on nature thyroid.
Yes I do have them. T4 5.8 free T3 3.9 TSH 1.70 I can tell you the Tirosint 100msg seemed to work okay but when the doc increased it to 112 I became a bit hypo. Had to decrease. Still felt a bit off though. At least my hair didn't fall out and I had more energy late day. Just wonder how many people do better on the synthetic stuff...Anyway I appreciate any input.
So, those are your results on Tyrosint? Or Nature Throid? How much were you taking at the time? I'm afraid you're going to have to put the ranges for the results to make sense.
It is perfectly possible to feel better on synthetic. NDT doesn't suit everyone. It didn't suit me. I feel better on synthetic T3 only.
Okay that test is from a few weeks ago, been on nature throid about 3 months. The range is t4 0.45-4.50 free t3 2.0-4.8 tsh 0.45-4.50 Now when I was on the levo the endo told me I did not need t3 also, just the t4 as I'm able to convert. He also told me NDT was terrible and dangerous, would not prescribe it. My GP doc said it was fine and to try it...see why people get sooooo confused ? LOL !
The range is t4 0.45-4.50 free t3 2.0-4.8 tsh 0.45-4.50
T4 5.8 free T3 3.9 TSH 1.70
So, your FT4 is over-range, but your FT3 is fine. Although maybe a little too low for you, because your TSH could be a tad lower - 1 or under is often better.
Yes, I do understand why people get confused. But, once you understand that none of them really know what they're talking about, that they only do one afternoon on the whole endocrine system in all their years in med school, and they're all just winging it, it gets easier. You do your own research and make up your own mind.
There's nothing wrong with NDT. People have been taking it for over 100 years. There was a time when that was all there was, and people didn't drop like flies. But, like all forms of thyroid supplement hormone, it doesn't suit everybody. The thing is, we should be allowed the freedom to try it all to see what suits us best. But we are denied that freedom due to the ignorance of the medical community. So, basically, whatever they say, double check it! Don't take anything on face value.
As for side-effects, which was your original question, hormones don't really have side effects, they're not drugs. However, some people do react badly to certain fillers. The symptoms you mention are more likely to be hypo symptoms than a reaction to the fillers in the tablets. It is not at all uncommon to develop new symptoms when we start thyroid hormone replacement, but they should go when you are optimally replaced. However, they could also be due to nutritional deficiencies, which most hypos develop at some point or another. So, have you had your vit D, vit B12, folate and ferritin tested? If not, it would be a good idea to ask for those.
you make perfect sense to me. Big pharma plays a huge role here also. Anyway thanks for the info.
Of course it does.
So I'm curious..I have some 100mcg Tirosint about 6 weeks worth. Do you think it's an even swap from 1 grain nature throid ? When I was on Tirosint 100mcg months ago I did feel less hypo, lower tsh but just felt off..tried 112 mcg and had hyper symptoms. Then the endo made me stop everything for 10 days !!!! Kinda start all over. That's when I changed docs and got on the nature throid. I just hate going to any of these guys !! I realize your not a doc but I glean more from other victims. Helps me understand better ..opinions here only I know (-:
Nature-Throid changed it fillers late last year and lots of us are having problems with it. Lots of my Hypo symptoms came back while taking my usual dose. My TSH has gone up over the last 9 months to over 14, while T3 and 4 have fallen, with T4 now below range. I have had to switch to a different brand.
I didn't appreciate how much fillers can interfere with medications. Really don't feel right on Nature-Throid (1 grain) . Actually think I need to go back on Tirosint (100mcg) as it has no fillers. At least my hair didn't fall out and it didn't cause tinnitus !!!
I just wish I had been told that the medication had changed before I ordered it last time. It’s so expensive now with PO charge on top of VAT. I now have a pot and a bit of 2grain sitting in my medicine cabinet that I am unable to use. Also, a year almost, of worsening symptoms and not knowing why. I do not think I found out that NT had changed until a couple of months ago. I do think the manufacture should have made it clear that it had changed in some way.
Agreed. I too have two pots of 2 grain and my levels were rock bottom, with a TSH rising fast. I wrote to them and asked them about it, should I double my dose etc and did not get a reply. I wish I could afford to have the pills tested to see how much hormone they really contain, and at least get my money back. I wonder how many people world wide are now ill because of their incompetence?